View Full Version : I might need to taper off Lamictal FAST


Macavity224
03-11-13, 07:23 PM
I thought I had a refill but I didn't. At this time tomorrow, I'm going to be on a flight to the other side of the United States. I've been calling/paging my doctor all day with no luck to try to get a refill. I'm hoping that he can call in the script to a pharmacy near where I'm going to be on vacation, but worst case scenario, I'll have to get off it FAST. I have 9 100mg tablets left. I take 300mg a day. I was going to take 200mg 3x and 100mg 3x over the course of 6 days (makes the most sense to me...). I Googled "Lamictal withdrawal symptoms" and, of course, read horror story after horror story about a rapid taper, but I don't really know what my options are if I can't get through to my doctor.

The good news is that I currently take .5mg of Klonopin a day but I'm prescribed enough to take 1.5mg if need be...worst case scenario, I'll just take an extra one to take the edge off, although I'd still rather not go through withdrawals.

Also, if you have a ******* pager for "emergencies that can't wait for a routine callback," you should use it once in a while.

known_guy
03-16-13, 04:08 PM
I thought I had a refill but I didn't. At this time tomorrow, I'm going to be on a flight to the other side of the United States. I've been calling/paging my doctor all day with no luck to try to get a refill. I'm hoping that he can call in the script to a pharmacy near where I'm going to be on vacation, but worst case scenario, I'll have to get off it FAST. I have 9 100mg tablets left. I take 300mg a day. I was going to take 200mg 3x and 100mg 3x over the course of 6 days (makes the most sense to me...). I Googled "Lamictal withdrawal symptoms" and, of course, read horror story after horror story about a rapid taper, but I don't really know what my options are if I can't get through to my doctor.

The good news is that I currently take .5mg of Klonopin a day but I'm prescribed enough to take 1.5mg if need be...worst case scenario, I'll just take an extra one to take the edge off, although I'd still rather not go through withdrawals.

Also, if you have a ******* pager for "emergencies that can't wait for a routine callback," you should use it once in a while.

Hey, I hope either your doctor got back to you (D<) or your rapid taper is going (or has gone?) without any worrisome or dangerous side effects. I'd like to hear how things are, I suppose after you return from your vacation.

Fuzzy12
03-16-13, 04:27 PM
Hope you are ok :eek:

Macavity224
03-17-13, 09:56 PM
I finished the taper on Saturday (3/16). I did 2 days 200mg, 2 days 150mg, 2 days 100mg. All I've noticed so far is that my level of irritability has skyrocketed, but the extra Klonopin helped with that. I was more worried about physical symptoms of stopping the medication, but I haven't encountered any bad ones yet.

I'm guessing it's gonna be a pretty rocky week or two coming up, so I guess we'll see what happens...

Ivy0202
04-08-13, 05:47 PM
Do you have an update? I hope you're doing well. :)

I had to do a rapid taper off 300mg Lamictal because it gave me medication-induced lupus. That sucked in ways I didn't think suck could occur. But, sure enough, as soon as I got off the Lamictal, the lupus stuff (hair falling out, very low white blood cells, positive ANA test) stopped and I was right as rain.

At that point I had been on it for almost 5 years. It was a lifesaver for me. The Cadillac of mood stabilizers IMO. Too bad I can't take it anymore so I'm back on the mind-numbing lithium.